Languages convex with respect to binary relations, and their closure properties

Ang Thomas and Brzozowski Janusz: Languages convex with respect to binary relations, and their closure properties. In: Acta cybernetica, (19) 2. pp. 445-464. (2009)

[thumbnail of Ang_2009_ActaCybernetica.pdf]
Cikk, tanulmány, mű

Download (187kB) | Preview


A language is prefix-convex if it satisfies the condition that, if a word w and its prefix u are in the language, then so is every prefix of w that has u as a prefix. Prefix-convex languages include prefix-closed languages at one end of the spectrum, and prefix-free languages, which include prefix codes, at the other. In a similar way, we define suffix-, bifix-, factor-, and subword-convex languages and their closed and free counterparts. This provides a common framework for diverse languages such as codes, factorial languages and ideals. We examine the relationships among these languages. We generalize these notions to arbitrary binary relations on the set of all words over a given alphabet, and study the closure properties of such languages.

Item Type: Article
Journal or Publication Title: Acta cybernetica
Date: 2009
Volume: 19
Number: 2
ISSN: 0324-721X
Page Range: pp. 445-464
Language: English
Place of Publication: Szeged
Event Title: International Conference on Automata and Formal Languages (12.) (2008) (Szeged)
Related URLs:
Uncontrolled Keywords: Számítástechnika, Kibernetika
Additional Information: Bibliogr.: p. 463-464. ; összefoglalás angol nyelven
Subjects: 01. Natural sciences
01. Natural sciences > 01.02. Computer and information sciences
Date Deposited: 2016. Oct. 15. 12:25
Last Modified: 2022. Jun. 17. 08:06

Actions (login required)

View Item View Item